MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; GCJ
Model Number C0R37
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Lap gastric band - when inserting the gastric band through the trocar in to the patient, the team noticed that the inner black seal of the trocar was inside the patient and lodged over the gastric band.The surgeon replaced the port with another c0r37 and retrieved the seal from the patient.Type of intervention - "n/a".Patient status - no patient injury.
 
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.The rubber fragment returned matched the missing portion on the seal.Engineering also noted that the shield, an internal component of the seal, was damaged and dislodged.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information received via email from team member on march 06, 2017: "the theatre sister has just informed me that there were 5 mm ports used during this procedure.However, she stated that no damage was observed to these units." (b)(4) was created in response to the extra shield received with the returned product from (b)(4).

Brand Name
C0R37, 15X100 KII OPT ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6311946
Report Number2027111-2017-01392
Device Sequence Number16343293
Product Code GCJ
UDI-Device Identifier00607915116422
UDI-Public(01)00607915116422(17)190712(30)01(10)1274725
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/12/2019
Device Model NumberC0R37
Device Catalogue Number101414401
Device Lot Number1274725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1